News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Bluish Skin


 adamk - Thu Sep 23, 2004 5:46 am

Hi, my name is Adam i have had some type of flu for the past 4 days and as im recovering i have been coughing a fairbit with mucus. The thing that i have noticed now is that i am getting blue patches around my face and have bluish ears. I went to a doctor and they checked my heart on this machine and now sending records to a specialists, i also got a blood test done, but the person that checked the heart said i have abit of leaking in one of the valves, is this why the bluness is showing up? is this a sympton i have never had this problem, it just came yesterday as i was recovering from the flu.

Please Help
 Dr. Yasser Mokhtar - Sat Sep 25, 2004 12:02 am

User avatar Dear Adam,

Was the oxygen level in your blood tested?

Was echocardiogram (ultrasound of the heart) the machine that checked your heart?

Bluish skin can be caused by many things inlcluding but not restricted to:
1. Congenital heart disease: These are a group of diseases that babies are born with and usually discovered during infancy and are well known to pediatricians.
2. Lung disease: causing low oxygen level in the blood.
3. Constriction of the blood vessels of the skin (like during cold weather) causing this bluish discoloration with everything else being normal.

Leaky valves do not cause bluish discoloration of the face.

To be able to tell you more, i need to know more. i recommend that you ask your physician about he thinks is causing this bluish discoloration.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here